Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Can Losartan or Gabapentin cause skin rashes with sore and raw nipples?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5175 Questions
Question
Hello,
I am on LOSARTAN 25MG per day for blood pressure...also on GABAPENTIN 800MG 3x/day
for the past few months, I have been experiencing a couple skin rashes along with my nipples being raw, erect and sore
and I can't seem to lose weight as I have tried almost everything....removed dairy, reduced meat, removed grains and starches, removed sugars....I weight train 3x/week along with some treadmill work

does LOSARTAN or GABAPENTIN cause the skin rashes and/or prohibit me from losing weight and do these medicines increase estrogen in my body...I am a male, 53 years old

thx, XXXXXXX

Fri, 8 Jun 2018 in Medicines and Side Effects
 
 
Answered by Dr. Nishad BN 2 hours later
Brief Answer:
Gabapentin can cause obesity according to recent studies.

Detailed Answer:
Hi Sir

Thank you for asking HCM

I have gone through your query with diligence. According to the recent studies Gabapentin use in older people can increase their obesity. Percentage chances of obesity is 27 percent in above 50s and 35 percent in above 60s.
Losartan can cause rash in some people. In that case it is better to change to other alternative medication. Can change to Telmisartan or olmesartan and see whether it is tolerable.
Over the counter antihistamines like Zyrtec(cetirizine) can be used for the rash.

Let me know if anything not clear.
I am happy to help you.
Thanks.
Above answer was peer-reviewed by
 
Follow-up: Can Losartan or Gabapentin cause skin rashes with sore and raw nipples? 10 hours later
Thank You Dr,

is there a safe substitute for gabapentin

when I see my primary in a couple of weeks I will ask about the losartan alternatives

thx, XXXXXXX
 
 
Answered by Dr. Nishad BN 42 minutes later
Brief Answer:
I would suggest Ginko biloba and physiotherapy.

Detailed Answer:
Welcome again.

Thank you for your follow up.

I would suggest taking Ginko biloba and physiotherapy in place of Gabapentin. But you need to wear off Gabapentin slowly.

Let me know if anything not clear.
I am happy to help you.
Thanks.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor